MAUDE Adverse Event Report: ARTHROCARE CORP. ELIMINATOR ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. ELIMINATOR ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number AC1345-01
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/12/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, the wand presented a cutting/coagulation failure without giving any warning signal.No significant delay or patient injuries were reported.The procedure was completed with the electrobisturi of the institution.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10.H3, h6: the device used in treatment, was not returned for evaluation.A relationship between the reported event and the device could not be established.A review of the device history records for the reported lot number showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review for lot number for the past 3 years found related failures; this failure mode will be trended by post market surveillance to assess for any necessary corrective actions.No containment or corrective actions are recommended at this time.Without the reported product a visual inspection and functional evaluation cannot be performed and customer´s complaint cannot be confirmed.Potential factors unrelated to the design or manufacture of the device that may lead to ¨ablate / coag issue / wand does not activate¨ include, but are not limited to: not having sufficient saline in order to facilitate the formation of plasma there are no indications to suggest that the device/product did not meet specifications upon release into distribution.

Brand Name
ELIMINATOR ICW
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key9562057
Report Number3006524618-2020-00010
Device Sequence Number14034905
Product Code GEI
UDI-Device Identifier00817470001860
UDI-Public00817470001860
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K033584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2022
Device Model NumberAC1345-01
Device Catalogue NumberAC1345-01
Device Lot Number2027093
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/13/2019
Supplement Date Received by Manufacturer02/18/2020
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date02/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age26 YR
Patient Weight47